Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 25, 2011, 4:14 AM CDT. It took effect at Sep 25, 2011, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 4:14 AM CDT (09:14 UTC)
- In effect from
- Sep 25, 2011, 7:00 PM CDT
- Expired
- Sep 25, 2011, 3:59 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
591 WHUS73 KMKX 250914 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CDT SUN SEP 25 2011 ...STRONG EASTERLY WINDS TO DEVELOP OVERNIGHT... .A STRONG DISTURBANCE WRAPPING AROUND A STALLED UPPER LEVEL LOW OVER THE REGION WILL DEVELOP SURFACE LOW PRESSURE OVER SOUTHERN ILLINOIS THAT WILL RAPIDLY DEEPEN AS IT LIFTS TOWARD SOUTHERN LAKE MICHIGAN OVERNIGHT. THE TIGHTENING PRESSURE GRADIENT WILL PRODUCE GUSTY EAST TO NORTHEAST WINDS THAT WILL INCREASE TO NEAR-GALE LEVELS OVERNIGHT INTO MONDAY MORNING. THE GUSTY WINDS WILL BUILD LARGE WAVES BY THIS EVENING...WITH MAXIMUM WAVE HEIGHTS EXPECTED BY DAYBREAK MONDAY. THE WAVES AND WINDS WILL DECREASE WITH THE PRESSURE GRADIENT MONDAY AFTERNOON AND EVENING AS THE SURFACE LOW STALLS AND WEAKENS OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. LMZ643>646-251715- /O.NEW.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/ /O.NEW.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 414 AM CDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM CDT MONDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM CDT MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS: SOUTHEAST TO EAST 10 TO 20 KNOTS...BECOMING NORTHEAST AND INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS LATE TONIGHT INTO MONDAY MORNING. WINDS WILL BEGIN TO EASE AFTER 18Z MONDAY. * WAVES: 2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET BY THIS EVENING AND 6 TO 10 FEET AROUND DAYBREAK MONDAY. WAVES WILL SUBSIDE TO 4 TO 7 FEET MONDAY EVENING...AND 3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ REM WWW.WEATHER.GOV/MKX
2 follow-up statements
115 WHUS73 KMKX 251416 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 916 AM CDT SUN SEP 25 2011 ...STRONG EASTERLY WINDS TO DEVELOP OVERNIGHT... .A STRONG DISTURBANCE WRAPPING AROUND A STALLED UPPER LEVEL LOW OVER THE REGION WILL DEVELOP SURFACE LOW PRESSURE OVER SOUTHERN ILLINOIS THAT WILL RAPIDLY DEEPEN AS IT LIFTS TOWARD SOUTHERN LAKE MICHIGAN OVERNIGHT. THE TIGHTENING PRESSURE GRADIENT WILL PRODUCE GUSTY EAST TO NORTHEAST WINDS THAT WILL INCREASE TO NEAR- GALE LEVELS OVERNIGHT INTO MONDAY MORNING. THE GUSTY WINDS WILL BUILD LARGE WAVES BY THIS EVENING...WITH MAXIMUM WAVE HEIGHTS EXPECTED BY DAYBREAK MONDAY. THE WAVES AND WINDS WILL DECREASE WITH THE PRESSURE GRADIENT MONDAY AFTERNOON AND EVENING AS THE SURFACE LOW STALLS AND WEAKENS OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. LMZ643>646-252230- /O.CON.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/ /O.CON.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 916 AM CDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM CDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM CDT MONDAY. A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS: SOUTHEAST TO EAST 10 TO 20 KNOTS...BECOMING NORTHEAST AND INCREASING TO 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS LATE TONIGHT INTO MONDAY MORNING. WINDS WILL BEGIN TO EASE BY LATER MONDAY MORNING. * WAVES: 2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET BY LATE EVENING AND 6 TO 9 FEET MONDAY MORNING. WAVES WILL SUBSIDE TO 4 TO 6 FEET MONDAY EVENING...AND 3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DDV WWW.WEATHER.GOV/MKX
560 WHUS73 KMKX 252059 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT SUN SEP 25 2011 ...STRONG EASTERLY WINDS TO DEVELOP OVERNIGHT... .A STRONG DISTURBANCE WRAPPING AROUND A STALLED UPPER LEVEL LOW OVER THE REGION WILL DEVELOP SURFACE LOW PRESSURE OVER SOUTHERN ILLINOIS THAT WILL RAPIDLY DEEPEN AS IT LIFTS TOWARD SOUTHERN LAKE MICHIGAN OVERNIGHT. THE TIGHTENING PRESSURE GRADIENT WILL PRODUCE GUSTY EAST TO NORTHEAST WINDS THAT WILL INCREASE TO NEAR- GALE LEVELS OVERNIGHT INTO MONDAY MORNING. THE GUSTY WINDS WILL BUILD LARGE WAVES OVERNIGHT INTO MONDAY MORNING. THE WAVES AND WINDS WILL DECREASE WITH THE PRESSURE GRADIENT MID MONDAY MORNING AND INTO THE EVENING AS THE SURFACE LOW STALLS AND WEAKENS OVER NORTHERN ILLINOIS. LMZ645-646-260500- /O.CAN.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/ /O.UPG.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/ /O.NEW.KMKX.GL.W.0014.110926T0700Z-110926T1300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 PM CDT SUN SEP 25 2011 ...GALE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EAST TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS. WINDS WILL BEGIN TO EASE MONDAY MORNING. * WAVES: 2 TO 4 FEET THIS EVENING...BUILDING TO 6 TO 8 FEET BY DAYBREAK AND 7 TO 10 FEET MONDAY MORNING. WAVES WILL SUBSIDE TO 3 TO 5 FEET MONDAY EVENING...AND 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-260500- /O.CAN.KMKX.SC.Y.0071.110926T0000Z-110926T0700Z/ /O.UPG.KMKX.GL.A.0006.110926T0700Z-110926T1800Z/ /O.NEW.KMKX.GL.W.0014.110926T0900Z-110926T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 359 PM CDT SUN SEP 25 2011 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EAST TO NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS. WINDS WILL BEGIN TO EASE BY MID MONDAY MORNING. * WAVES: 2 TO 4 FEET THIS EVENING...BUILDING TO 6 TO 8 FEET BY DAYBREAK AND 7 TO 10 FEET MONDAY MORNING. WAVES WILL SUBSIDE TO 3 TO 5 FEET MONDAY EVENING...AND 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 3:30 AM CDT, 44 minutes earlier.
Area forecast discussion, Sep 25, 3:30 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT SUN SEP 25 2011 .TODAY AND TONIGHT...COMING SOON... .SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. CUTOFF UPPER LOW SHOULD SLOWLY SHIFT FROM WEST CENTRAL TO NORTHERN ILLINOIS MONDAY...THEN SLOWLY EASTWARD MONDAY NIGHT BEFORE MOVING NORTHEAST INTO LOWER MICHIGAN BY TUESDAY NIGHT. SURFACE LOW RETROGRADES AROUND THE UPPER LOW FROM FAR NORTHEAST ILLINOIS TO NORTHWEST/WEST CENTRAL ILLINOIS ON MONDAY. AREA OF DEEP LAYER Q VECTOR CONVERGENCE/FRONTOGENESIS RESPONSE SHIFTS THROUGH THE AREA MONDAY MORNING...LINGERING IN THE NORTHERN COUNTIES DURING THE AFTERNOON. AS SYSTEM UNDERGOES OCCLUSION MONDAY...DRY AIR SHOULD WRAP INTO THE CYCLONIC CIRCULATION BY THE AFTERNOON IN THE SOUTHERN COUNTIES. TRENDED FROM CATEGORICAL POPS IN THE MORNING TO LIKELY/CHANCE IN THE AFTERNOON. LAKE INDUCED CAPE VALUES INCREASE MONDAY NEAR THE LAKE AS COLD AIR ADVECTION IN THE LOW LEVELS. MEAN LAYER CAPES ARE WEAK IN THE WESTERN COUNTIES. SO...WILL KEEP ISOLATED THUNDER MENTION GOING IN THE EASTERN COUNTIES AT LEAST ON MONDAY. FUNNEL CLOUDS REMAIN POSSIBLE NEAR THE LAKE MONDAY...AS LAKE INDUCED CAPES INCREASE AND FLOW BECOMES MORE ONSHORE/DELTA T VALUES INCREASE. WILL KEEP MENTION IN HAZARDOUS WEATHER OUTLOOK GOING. FAIRLY TIGHT PRESSURE GRADIENT AT THE SURFACE MONDAY...WITH MIXING OF STRONGER LOW LEVEL WINDS TO THE SURFACE...SHOULD ALSO PRODUCE BRISK WINDS. CLOUDS AND PRECIPITATION SHOULD LIMIT DIURNAL TEMPERATURE RANGE MONDAY AS WELL. VARIOUS VORTICITY MAXIMA ROTATING THROUGH THE AREA WITH THE UPPER LOW CIRCULATION MONDAY NIGHT THROUGH TUESDAY NIGHT WILL BATTLE DRIER AIR WRAPPING INTO UPPER LOW. THUS...WENT WITH CHANCE/SLIGHT CHANCE POPS FOR SHOWERS DURING THIS TIME. TEMPERATURES SHOULD REMAIN COOL THROUGH THE PERIOD. .LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE LOW TO MEDIUM. MAY HAVE TO ADD LOW END POPS TO THE EASTERN COUNTIES ON WEDNESDAY...AS UPPER LOW REMAINS CLOSE ENOUGH TO THE AREA PER SLOWER ECMWF. THE GFS IS QUICK TO MOVE THIS FEATURE OUT OF THE REGION...WHICH SEEMS TOO FAST GIVEN THE CUTOFF NATURE OF THE UPPER LOW AND THE FAST BIAS THE GFS HAS HAD WITH THIS SYSTEM. ECMWF NOW IS SHOWING THE SHARPER SHORTWAVE TROUGH/COLD FRONT MOVING THROUGH THE AREA LATE THURSDAY/THURSDAY EVENING...WITH COLD AIR ADVECTION INTO FRIDAY. THIS IS IN CONTRAST TO YESTERDAY...WHERE IT WAS SHOWING A MUCH FLATTER SHORTWAVE TROUGH AND WEAKER COLD FRONT. THE GFS CONTINUES TO BE QUICKER WITH THE FLATTER SHORTWAVE TROUGH. FOR NOW...WILL LEAN TOWARD CONSENSUS POPS AND TEMPERATURES GIVEN THE MODEL UNCERTAINTY. && .AVIATION/12Z TAFS/...COMING SOON... && .MARINE...COMING SOON... && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...COMING SOON... && TODAY/TONIGHT AND AVIATION/MARINE...REM MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, Sep 24, 3:45 PM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT SAT SEP 24 2011 WIZ046-047-051-052-056>060-062>072-250915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 345 PM CDT SAT SEP 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY NEAR LAKE MICHIGAN AND OVER FAR EASTERN WISCONSIN. FUNNEL CLOUDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY WITH BEST CHANCES IN FAR EASTERN WISCONSIN. FUNNEL CLOUDS ARE POSSIBLE IN FAR EASTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTING FOR WATERSPOUTS OVER LAKE MICHIGAN WOULD BE APPRECIATED. LMZ643>646-250915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 345 PM CDT SAT SEP 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AND ISOLATED WATERSPOUTS OVER LAKE MICHIGAN. THE POTENTIAL FOR STORMS AND WATERSPOUTS IS DUE TO UNSTABLE CONDITIONS OVER THE LAKE...WITH COLD TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE MOVING OVER THE RELATIVELY WARM WATER TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AND ISOLATED WATERSPOUTS OVER LAKE MICHIGAN FOR SUNDAY. STRENGTHENING EAST WINDS WILL BUILD WAVES APPROACHING SMALL CRAFT CRITERIA...ESPECIALLY NORTH OF MILWAUKEE...SUNDAY NIGHT AND MONDAY. GEHRING WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:14 AM CDT | Gale Watch | MKX | 12 hr | |
| Sep 25, 3:59 PM CDT | Gale Warning | MKX | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.